It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-27-2012, 10:22 PM   #1
Member
(female)
 
Join Date: Sep 2007
Location: Perth, Western Australia, Australia
Posts: 66
Legsy03 HB User
Is it normal to come down with a fever while on antibiotics?

I've been sick all week with a bad flu virus (it started last Saturday) so I went to the doctor, I had a very sore throat and he told me it was a virus and just to take painkillers. I also had chills and felt freezing cold one minute and boiling hot the next. But I didn't have a fever. I felt terrible. By the next day, my sore throat was even worse so I went to a different doctor, who gave me antibiotics for a throat infection. I've been taking the antibiotics since Tuesday, its now Saturday and since then, I've developed a bad cough (it has got worse over the last few days). My throat is better but still a bit sore and my ears are blocked now too. I keep getting bad headaches aswell. I also woke up with a temperature this morning of 38 degrees C (I think thats about 100 degrees F) so I took some asprin and it went down to 37.5. That was about 3 hours ago and its still at 37.5. I know its not that high and I don't feel too bad but I do feel slightly unwell.

Is it normal to get a fever after being on antibiotics 4 days?

 
Sponsors Lightbulb
   
Old 07-28-2012, 01:09 PM   #2
Senior Veteran
(female)
 
Join Date: Apr 2003
Location: Winnipeg, Canada
Posts: 3,701
quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
Re: Is it normal to come down with a fever while on antibiotics?

I think it's normal, remember that your body is still fighting whatever it is that you have. Antibiotics will only deal with bacterial infection, not the immune system response...so to say.
The fact that your temp isn't high is a good thing...So, I would say it's normal. You're not finished with whatever it is you're fighting...


For relief of your other symptoms, I would suggest you take Sudafed to help with the blocked ears. A sinus rinse such as NeilMed is awesome...the one you mix in the squirt bottle thingie.

Since you've now developed a cough, an expectorant type med will help loosen secretions . I use Robitussin extra strength expectorant. I don't use the DM one unless it's at night and I'm still coughing.
During the day for coughing help, the Sucrets DM help a lot. But so do the Riccola drops.

Drink lots of fluids.

For other supplements, I always up the vitamin C, zinc, b's and I take L-Lysine to help fight off the virus.

I feel for you...I went through a serious virus in the Spring...it affect my asthma as well, horrible. It did take about a month for the cough to fully go away.

Hope you improve soon. Take good care!
q
__________________
It's all a matter of perspective!

 
Sponsors Lightbulb
   
Old 07-29-2012, 12:02 PM   #3
Veteran
(female)
 
Kaji's Avatar
 
Join Date: May 2012
Location: South Florida, USA
Posts: 442
Kaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB UserKaji HB User
Re: Is it normal to come down with a fever while on antibiotics?

Influenza is a virus, not a bacteria - the antibiotics will treat any side-infection you have, but they're not going to do anything to change the course of the original flu. If that's making you miserable, unfortunately the antibiotics won't stop it. If the fever spikes to a higher level or you suddenly feel much worse, go see a doctor asap, but otherwise drink plenty of liquids, take vitamins, and any other OTC medications you find helpful, and get as much rest as you can.
__________________
~ asthma, allergies, anxiety, arthritis, back problems, high blood pressure, fibromyalgia

 
Old 07-30-2012, 05:13 AM   #4
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,526
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Is it normal to come down with a fever while on antibiotics?

While you may have developed a bacterial infection as well, spiking a fever after several days on an antibiotic is also a sign that you may be allegic to the medication. That happened with me in a Z pak. I also had small blisters come up around my lips. I'd check with my doctor.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!